Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 20, 2008, 4:16 AM MDT for 12 counties in New Mexico. It took effect at Apr 20, 2008, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 4:16 AM MDT (10:16 UTC)
- In effect from
- Apr 20, 2008, 11:00 AM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6141 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 201016 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 AM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH EARLY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... .WEST TO SOUTHWEST WINDS WILL INCREASE IN SPEED ONCE AGAIN TODAY. EXPECT WIND SPEEDS BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 50 MPH...WITH THE STRONGEST WINDS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THESE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES DROPPING INTO THE SINGLE DIGITS WILL RESULT IN SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK. WIND SPEEDS WILL GRADUALLY DECREASE THIS EVENING...HOWEVER...POOR RELATIVE HUMIDITY RECOVERIES ARE ANTICIPATED AGAIN TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK LATE MONDAY MORNING THROUGH MONDAY EVENING. SEVERAL HOURS OF STRONG WINDS RANGING FROM 15 TO 30 MPH WITH GUSTS UP TO 50 MPH IN COMBINATION WITH HUMIDITIES IN THE SINGLE DIGITS CAN BE EXPECTED AGAIN MONDAY. NMZ101>109-210300- /O.UPG.KABQ.FW.A.0031.080420T1700Z-080421T0300Z/ /O.NEW.KABQ.FW.W.0035.080420T1700Z-080421T0300Z/ /O.NEW.KABQ.FW.A.0032.080421T1700Z-080422T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 416 AM MDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ 34
1 follow-up statement
000 WWUS85 KABQ 210237 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 837 PM MDT SUN APR 20 2008 ...FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH EARLY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... .POOR RELATIVE HUMIDITY RECOVERIES ARE ANTICIPATED AGAIN TONIGHT AND CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK LATE MONDAY MORNING THROUGH MONDAY EVENING AS WINDS INCREASE. SEVERAL HOURS OF STRONG WINDS RANGING FROM 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH IN COMBINATION WITH HUMIDITIES IN THE SINGLE DIGITS CAN BE EXPECTED AGAIN MONDAY. NMZ101>109-211400- /O.EXP.KABQ.FW.W.0035.000000T0000Z-080421T0300Z/ /O.CON.KABQ.FW.A.0032.080421T1700Z-080422T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 837 PM MDT SUN APR 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ KD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:00 AM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 20, 3:00 AM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SUN APR 20 2008 .DISCUSSION...MIDDLE AND HIGH CLOUDS MAKING STEADY PROGRESS EASTWARD WITH CLEARING FROM WEST TO EAST CONTINUING ACROSS THE STATE INTO THE MID MORNING HOURS. WIND GUSTS FROM 35 TO 45 KT OBSERVED LAST COUPLE OF HOURS AT WOLF CREEK PASS WITH 50 KT NOTED AT H7 ON AZTEC PROFILER EARLY THIS MORNING. MODELS INDICATE THE STRONGER WINDS ALOFT ACROSS THE NORTHWEST CORNER EARLY THIS MORNING WILL WEAKEN DURING THE DAY TODAY. AS WELL...STRONGEST WINDS ALOFT OVER MOST OF REST OF THE CWA REMAIN FORECAST TO OCCUR PRIOR TO MAX HEATING. SURFACE LOW ALSO REMAINS WELL TO THE NORTH OVER WYOMING AND COLORADO UNTIL LATER TONIGHT. THAT SAID...THERE WILL LIKELY BE A FEW AREAS THAT ARE CLOSE TO OR REACH WIND ADVISORY CRITERIA ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND POSSIBLY EAST CENTRAL AS WELL AS WEST CENTRAL DUE TO BETTER MIXING IN ABSENCE OF HIGH CLOUDS. 20S DEWPOINTS ATTEMPTING TO MIGRATE UP PECOS RIVER VALLEY EARLY THIS MORNING BUT EXPECT THIS WILL MIX OUT RAPIDLY TODAY...WHILE SINGLE DIGIT DEWPOINTS AND RELATIVE HUMIDITIES WILL BE WIDESPREAD THIS AFTERNOON. THEREFORE THE FIRE WEATHER WATCH FOR TODAY WILL BE CONVERTED TO A RED FLAG WARNING. ANTICIPATE A FIRE WEATHER WATCH FOR MOST OF THE CWA MONDAY. WITH THE SURFACE LOW RELOCATING TO THE TEXAS PANHANDLE REGION MONDAY...POTENTIAL CONTINUES FOR AT LEAST SPOTTY LOW END WIND ADVISORY CRITERIA TO BE MET. UPPER SOUTHWEST GRADIENT RELAXES TUESDAY AND SURFACE HIGH PRESSURE REPLACES THE SURFACE LOW OVER FAR NORTHEAST NEW MEXICO THEREFORE WINDS SHOULD NOT BE AS STRONG AS TODAY/MONDAY. THE SURFACE HIGH OVER THE PLAINS STATES COMBINED WITH THE LEE SURFACE TROUGH ON WEDNESDAY MAY ALLOW FOR ISOLATED CONVECTION OVER OUR EASTERN BORDER COUNTIES WEDNESDAY AFTERNOON/EVENING. STRONGER WEST/NORTHWEST FLOW ALOFT EVOLVES THURSDAY/FRIDAY WITH A SOMEWHAT MORE VIGOROUS SURFACE FRONT FRIDAY WHICH MAY DRIVE ANY LOW LEVEL MOISTURE BACK TO THE EAST. THERE MAY BE A REPRIEVE FROM WINDY BUT NOT DRY WEATHER NEXT WEEKEND DUE TO A WEAK UPPER RIDGE. && .AVIATION... HIGH CLOUDS WILL CONTINUE TO PUSH OFF TO THE EAST THIS MORNING AND SHOULD CLEAR THE AREA BY MID DAY. WINDS WILL INCREASE AGAIN THIS AFTERNOON WITH 15-25KT LIKELY ACROSS WESTERN NEW MEXICO...AND 20-30KT WITH GUSTS UP TO 45KT COMMON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS WILL BEGIN TO TAPER OFF AROUND 00Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 74 33 70 33 / 0 0 0 0 GALLUP.......................... 69 26 68 24 / 0 0 0 0 GRANTS.......................... 71 26 69 26 / 0 0 0 0 GLENWOOD........................ 78 31 76 30 / 0 0 0 0 CHAMA........................... 62 23 60 24 / 0 0 0 0 LOS ALAMOS...................... 69 35 67 31 / 0 0 0 0 RED RIVER....................... 59 20 56 23 / 0 0 0 0 TAOS............................ 67 25 65 25 / 0 0 0 0 SANTA FE........................ 69 33 68 34 / 0 0 0 0 SANTA FE AIRPORT................ 70 34 71 34 / 0 0 0 0 ESPANOLA........................ 74 30 74 29 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 76 43 75 45 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 78 36 77 38 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 74 41 73 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 78 42 77 41 / 0 0 0 0 SOCORRO......................... 81 38 80 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 70 33 69 35 / 0 0 0 0 MORIARTY/ESTANCIA............... 73 33 74 36 / 0 0 0 0 CARRIZOZO....................... 79 42 78 42 / 0 0 0 0 RUIDOSO......................... 72 33 72 40 / 0 0 0 0 RATON........................... 74 29 72 29 / 0 0 0 0 LAS VEGAS....................... 71 35 69 33 / 0 0 0 0 ROY............................. 78 38 73 37 / 0 0 0 0 CLAYTON......................... 80 42 77 42 / 0 0 0 0 SANTA ROSA...................... 83 42 81 41 / 0 0 0 0 TUCUMCARI....................... 86 44 83 43 / 0 0 0 0 FORT SUMNER..................... 86 43 84 40 / 0 0 0 0 CLOVIS.......................... 85 45 86 46 / 0 0 0 0 PORTALES........................ 86 44 87 43 / 0 0 0 0 ROSWELL......................... 89 46 90 47 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-011>013. &&
Hazardous weather outlook, Apr 19, 6:00 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT APR 19 2008 NMZ001>021-026-201200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST NEW MEXICO FROM NOON UNTIL 8 PM DUE TO STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR NORTHERN AND CENTRAL NEW MEXICO SUNDAY MORNING THROUGH SUNDAY EVENING DUE STRONG WINDS AND LOW HUMIDITIES. SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR OVER 50 MPH MAY OCCUR SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:31 AM MDT | Wind Advisory | ABQ | 16 hr | |
| Apr 20, 4:16 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 27 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.